Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 100, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 11, 2014, 10:07 AM CDT for Ashley County, Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 10:07 AM CDT (15:07 UTC)
- Expired
- Aug 11, 2014, 12:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WGUS54 KJAN 111507
FFWJAN
ARC003-111700-
/O.NEW.KJAN.FF.W.0100.140811T1507Z-140811T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WEST CROSSETT...NORTH CROSSETT...
HAMBURG...CROSSETT...
* UNTIL NOON CDT
* AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A SERIES OF THUNDERSTORMS MOVING ACROSS ASHLEY
COUNTY TO THE EAST AT 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...
ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO
HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNYDER...MONTROSE...PORTLAND AND PARKDALE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3322 9211 3321 9209 3323 9210 3331 9201
3331 9198 3335 9200 3337 9197 3339 9200
3341 9199 3339 9146 3306 9146 3314 9212
3315 9211 3316 9214 3319 9214
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:47 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 11, 7:47 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 747 AM CDT MON AUG 11 2014 .UPDATE...INCREASED POPS SUBSTANTIALLY ALONG THE HIGHWAY 82 CORRIDOR GIVEN LATEST RADAR TRENDS. HAVE ALSO REDUCE HOURLY TEMPS AND OVERALL MAX HIGHS FOR THE SAME REGION. .DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS WITH HIGH RAINFALL RATES OF 2-3 INCHES PER HOURS ARE TRAINING OVER THE MS DELTA. THIS ACTIVITY WILL CONTINUE ACROSS THE HWY 82 CORRIDOR THROUGH THE MORNING HOURS AS INSTABILITY AND DEEP MOISTURE COMBINES WITH A MORE CONCENTRATED SHORTWAVE TROUGH LOCATED OVER THE OZARKS. WILL CONTINUE TO MONITOR FOR FLASH FLOODING RISK WITH THIS ACTIVITY. THE COMBINATION OF LIFT AND SUPPORTING THERMO ENVIRONMENT WILL AID MORE DEVELOPMENT THROUGH THE DAY WITH SOME TSTORMS BEING STRONG TO SEVERE. SEE PREVIOUS DISCUSSION FOR MORE DETAILS. TEXT AND GRAPHIC UPDATES WILL BE OUT SHORTLY. /ALLEN/ && .PREV DISCUSSION... /ISSUED 348 AM CDT MON AUG 11 2014/ SHORT TERM...MAIN FOCUS TODAY WILL AGAIN BE ON THE HEAT/HUMIDITY AS WELL AS MORE AFTERNOON STORMS...SOME OF WHICH MAY BECOME SEVERE. DESPITE HAVING A GOOD PORTION OF THE AREA WORKED OVER BY STORMS YESTERDAY...THE ATMOSPHERE IS SETUP TO RELOAD AND ONCE AGAIN DESTABILIZE. THERE CONTINUES TO BE A SUBTLE SFC BOUNDARY ACROSS THE AREA THAT HAS BEEN LEFTOVER BY STORMS THE LAST TWO DAYS. THIS FEATURE IS GENERALLY SITUATED FROM SE MS AND EXTENDS UP TOWARD THE ARKLATEX. WHAT IS DIFFERENT THIS MORNING IS THAT THERE EXISTS ANOTHER BOUNDARY...THE ACTUAL SFC FRONT...AND IT EXTENDS FROM W-E ACROSS N OK/AR. E OK AND W AR IS WHERE THESE FEATURES MEET AND IS THE SOURCE REGION FOR OUR LOW LEVEL MOISTURE RECOVERY. A SOLID 350K 850MB THETA E AXIS ORIGINATES HERE AND IS PROGGED TO EXPAND EASTWARD INTO THE CWA TODAY AHEAD OF THE SFC FRONT. THERE ALSO EXISTS A DECENT LOW LEVEL THERMAL AXIS WITHIN THE I-20 CORRIDOR TO OUR WEST. THE COMBINATION OF THE ABOVE FEATURES WILL PROMOTE SFC TEMPS WARMING TO 93-95 AND SFC DEWPTS HOLDING AROUND 72-75. THIS WILL RESULT IN HI'S OF 100-105 FROM MIDDAY INTO THE AFTERNOON BEFORE STORMS KNOCK TEMPS DOWN. ADDITIONALLY...SUCH CONDITIONS WILL SUPPORT HIGH INSTABILITY AS SLIGHTLY STEEPER LAPSE RATES LOOK TO SPREAD OVER SOME OF THE CWA. EXPECTATIONS ARE FOR SBCAPE TO NEAR 3500 J/KG. OF NOTE IS A WELL DEFINED S/WV MOVING ACROSS OK WHICH IS ACTING ON OUR MOISTURE SOURCE REGION AND FIRING CONVECTION THIS AM. IT APPEARS MOST OF THE INGREDIENTS WILL COME TOGETHER BY AFTERNOON FOR STORMS TO FIRE AND EVOLVE E/SE INTO EARLY EVENING. WITH WILL OCCUR AHEAD OF THE SFC FRONT AND IN TANDEM WITH THE MIDLEVEL WAVE. GUIDANCE INDICATES THAT NEAR 20KTS OF 0-6KM SHEAR WILL EXIST BY LATER IN THE DAY WHICH SHOULD HELP TO ORGANIZED UPDRAFTS INTO MULTI-CELL CLUSTERS. DUE TO A FAVORABLE THERMO ENVIRONMENT DEVELOPING BY THIS TIME...EXPECT A DECENT ROUND OF STRONG/SVR STORMS BETWEEN 3-9PM WITH DAMAGING WINDS THE MAIN THREAT. HIGH MOISTURE CONTENT (2.0 TO 2.2 IN PWS) TO THE AIRMASS WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL. OVERNIGHT...DRIER MID LEVEL AIR ASSOCIATED WITH THE ABOVE MENTIONED S/WV WILL STEADILY SPREAD SOUTHWARD LATE TONIGHT AND INTO TUE. THIS WILL BEGIN LIMITING PRECIP POTENTIAL FROM N TO S DURING THIS TIME AS AN AIRMASS CHARACTERIZED BY PWS 1.5 IN OR LESS SPREADS ACROSS THE CWA ON TUE INTO TUE NIGHT. RAIN CHANCES ON TUE WILL MAINLY BE DURING THE FIRST HALF OF THE PERIOD WITH LOWERING CHANCES BY LATER AFTERNOON/EVE. AS FOR FORECAST HAZARDS...WILL CONTINUE THE MENTION OF LIMITED HEAT STRESS AS HI'S WILL PEAK BETWEEN 100-105 TODAY. THIS WILL BE THE LAST DAY TO CARRY THIS. WILL ALSO CONTINUE TO HIGHLIGHT THE THREAT FOR STRONG/SVR STORMS IN THE GRAPHICS AND HWO. /CME/ LONG TERM...WEDNESDAY THROUGH SUNDAY...GFS/ECMWF IN AGREEMENT FROM THE BEGINNING OF THIS PERIOD THROUGH FRIDAY AS SURFACE COLD FRONT WILL HAVE BECOME STATIONARY ALONG THE GULF COAST AND DEEP LEVEL DRY NORTHWESTERLY FLOW PREVAILS OVER THE AREA. WHILE WEDNESDAY AND TO SOME EXTENT THURSDAY WILL BE LIMITED COOL AIR ADVECTION DAYS...FRIDAY SHOULD SEE A 30 DEGREE DIURNAL RANGE AS THE AUGUST SUN WORKS ON THE DRY AIR TO BOOST MAX TEMPS INTO THE MID 90S AFTER STARTING IN THE MID 60S. MOVING INTO THE WEEKEND...THE MODELS BEGIN TO DIVERGE. WHILE THEY BOTH AGREE THAT THE OLD FRONTAL BOUNDARY WILL BEGIN BACKING UP FROM THE SOUTHWEST BY SATURDAY AFTERNOON...THEY DIFFER ON THE HANDLING OF THE MID LEVEL WAVE TOPPING THE LARGE RIDGE OVER THE WEST. THE ECMWF WANTS TO KEEP THE WAVE WEEK AND MOVE THE WAVE EAST AS RIDGING TAKES PLACE TO THE SOUTH. THE GFS DROPS THE WAVE SOUTHEAST IN THE NORTHWEST FLOW AS A GENERAL TROFFINESS REMAINS OVER THE EASTERN STATES. GFS SOLUTION LOOKS MORE BELIEVABLE GIVEN THE TENDENCY FOR TROFFINESS OVER THE EASTERN STATES THIS SUMMER. THIS ALL BOILS DOWN TO INCREASED CONVECTIVE POSSIBILITIES WHICH HAS ALSO BEEN THE NORM FOR THIS SUMMER./26/ && .AVIATION... LOOK FOR SOME PATCHY MVFR VIS CONDITIONS AROUND SUNRISE THEN VFR FOR MOST OF THE PERIOD. THE FOCUS WILL SHIFT TO AFTERNOON/EVE STORMS. OVERNIGHT...IN THE WAKE OF THE PRECIP...SOME MVFR CONDITIONS WILL BE POSSIBLE JUST AHEAD OF A SFC FRONT. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 94 72 92 68 / 55 48 21 11 MERIDIAN 93 72 92 67 / 58 50 26 12 VICKSBURG 94 71 92 63 / 57 45 16 9 HATTIESBURG 95 74 95 72 / 50 47 39 16 NATCHEZ 93 73 90 69 / 48 37 29 9 GREENVILLE 91 71 90 65 / 72 19 7 5 GREENWOOD 92 71 91 64 / 76 22 9 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/CME/26
Hazardous weather outlook, Aug 11, 4:42 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 442 AM CDT MON AUG 11 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 120945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 442 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...3 TO 9 PM EXCESSIVE HEAT RISK...LIMITED TIMING...AFTERNOON THERE IS A LIMITED THREAT FOR SOME SEVERE THUNDERSTORMS LATER TODAY...MAINLY BETWEEN 3 AND 9 PM. THE PRIMARY THREAT WILL BE FROM DAMAGING WIND GUSTS TO 60 MPH. ANOTHER HOT AND HUMID DAY IS EXPECTED TODAY WITH HEAT INDEX VALUES PEAKING BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Aug 11, 9:38 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
938 AM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM FLASH FLOOD CLEVELAND 33.74N 90.73W
08/11/2014 BOLIVAR MS PUBLIC
SOME STREET FLOODING WAS REPORTED IN CLEVELAND.
&&Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.